Colorado, 2005

Hail in Colorado, September 6, 2005

September 6, 2005 · NWS BOU · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 6, 2:07 PM MST, 3 minutes earlier.

Area forecast discussion, Sep 6, 2:07 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
307 PM MDT TUE SEP 6 2005

.SHORT TERM...CURRENT RADAR INDICATING A BATCH OF RAIN SHOWERS OVER
THE NORTHEASTERN BORDER...AND ISOLATED THUNDERSTORMS BEGINNING TO
DEVELOP OVER THE MOUNTAINS.  DEW POINTS ARE MAINLY IN THE LOWER 50S
OVER THE PLAINS...40S OVER THE URBAN CORRIDOR.  THE BEST CAPE IS
OVER THE EASTERN BORDER AREA.  THE CAPE IS POOR OVER THE WESTERN
PLAINS WHERE THE CLOUD COVER HAS INHIBITED HEATING.  GRIDS STILL
SHOW EASTERLY FLOW OVER THE PLAINS INTO THIS EVENING...WITH SOME QPF
...PLENTY OF MOISTURE...AND A DECENT THETA-E AXIS OVER THE EASTERN
PLAINS.  WILL LEAVE THE HIGHEST POPS GOING THERE...LESS OVER THE
URBAN CORRIDOR.  ON WEDNESDAY...THE FLOW ALOFT REMAINS WESTERLY.
THE UPPER RIDGE CENTER TO THE SOUTH BUILDS UP THIS WAY A BIT.  THE
BOUNDARY LAYER DEW POINTS ARE SIMILAR TO THIS AFTERNOONS WITH THE
NORTHEAST CORNER PRETTY MOIST.  THE LOW LEVEL WINDS ARE PROGGED
SOUTHEASTERLY OVER THE PLAINS...SO MAYBE WELL HAVE A DENVER
CYCLONE.   THE DECENT CAPE IS OUT EAST.  THERE IS LITTLE NOTED ON
THE QG VERTICAL VELOCITY FIELDS.  THE THETA-E AXIS IS STILL OVER THE
FAR EAST BUT IT TRAILS BACK SOUTHWESTWARD THROUGH SOUTH CENTRAL
COLORADO.  THERE IS LESS QPF THAN THIS EVENING.  WILL HIT THE BEST
POPS OVER THE MOUNTAINS AND FAR EAST.  FOR TEMPERATURES...GRID SHOW
WEDNESDAY 2-3 C WARMER THEN TODAY.

.LONG TERM...LONGWAVE PATTERN LOOKS RATHER STATIONARY DURING THE
EXTENDED PERIOD.  A SERIES OF INCREASINGLY DEEP TROFS WILL DIG INTO
THE PAC NORTHWEST WHILE THE RIDGE WHICH HAS BEEN STATIONED OVER OUR
AREA SLOWLY MOVES ITS AXIS EWD INTO TEXAS.  THIS WILL KEEP THE
DISTRICT UNDER SUSTAINED SOUTHWESTERLY FLOW FOR THE DURATION OF THE
FORECAST PERIOD.

INITIALLY...THIS SOUTHWEST FLOW WL DRAW SOME LEFTOVER MONSOONAL
MOISTURE INTO THE AREA FROM AZ AND NEW MEXICO THURS.  ADDITIONALLY
...A SHORTWAVE FEATURE WILL MOVE THROUGH THE AREA THURSDAY AFTERNOON
AND EVENING.  MDL QPF RAMPS UP QUITE A BIT...MOSTLY IN RESPONSE TO
SOME LIFT IN THE MID LVLS OF THE ATMS.  THE LIFT WILL OCCUR MAINLY
TO THE SOUTH OF US...BUT WL INCRS POPS INTO THE SCT CATEGORY.  TEMPS
WL BEGIN THEIR MARCH UPWARD THURSDAY WITH TEMPS RETURNING TO THE
UPPER 80S AND LWR 90S ACRS THE PLAINS.

LOOKING AHEAD TO THE REST OF THE FCST PERIOD...IT APPEARS THE LAST
OF THE REMAINING MOISTURE OVER THE SOUTHWEST WILL BE PULLED INTO THE
AREA FRIDAY.  STILL LOOKING FOR POPS IN THE SCT CATEGORY IN THE
MTNS...BUT ON THE PLAINS...THE ATMS WL BECOME INCRSLY HOSTILE TWD
PCPN AS SFC DWPTS GET FLUSHED OUT.  THE WARMING AND DRYING WILL
BEGIN IN EARNEST THIS WEEKEND AS SWLY FLOW AND SUBSIDENCE COMMENCES.

&&

.NONE.

&&

KOOPMEINERS/046
Hazardous weather outlook, Sep 6, 10:00 AM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT TUE SEP 06 2005

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT TUE SEP 06 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY
COVERING MUCH OF THE FORECAST AREA.  THE ATMOSPHERE IS EXPECTED TO
BE FAIRLY UNSTABLE AFTERNOON AND EVENING SO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE.  A FEW OF THE STORMS COULD
PRODUCE LARGE HAIL AND STRONG WINDS OVER THE NORTHEAST CORNER OF
COLORADO WHERE THE MOISTURE IS THE BEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Goodland radar (KGLD), 166 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sedgwick

When
September 6, 2:10 PM MST
Where
Sedgwick County, 14 mi SE of Julesburg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.833, -102.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474934.